Alert archive / South Dakota / Wind Advisories in 2025
Wind Advisory 20, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Oct 20, 2025, 2:36 PM CDT for 15 counties in South Dakota; 9 counties in Iowa; 8 counties in Minnesota. It took effect at Oct 21, 2025, 1:00 AM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2025, 2:36 PM CDT (19:36 UTC)
- In effect from
- Oct 21, 2025, 1:00 AM CDT
- Expired
- Oct 21, 2025, 6:00 PM CDT
- In force
- 17 hr
- Issued by
- NWS Sioux Falls, SD
All 32 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Bon Homme County, SD, Brookings County, SD, Clay County, SD, Hanson County, SD, Hutchinson County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
958 WWUS73 KFSD 201936 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 236 PM CDT Mon Oct 20 2025 SDZ039-040-054>056-060>062-065>071-211200- /O.NEW.KFSD.WI.Y.0020.251021T0600Z-251021T1800Z/ Kingsbury-Brookings-Miner-Lake-Moody-Hanson-McCook-Minnehaha- Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay-Union- Including the cities of Sioux Falls, Beresford, Marion, Alexandria, Parkston, Parker, Vermillion, Elk Point, Jefferson, Menno, Clayton, North Sioux City, Hurley, Scotland, Flandreau, Freeman, Centerville, Emery, Harrisburg, Irene, Chancellor, Tripp, Bridgewater, Avon, De Smet, Lennox, Tea, Springfield, Howard, Yankton, Madison, Lake Preston, Tabor, Orland, Arlington, Viborg, Montrose, Canton, Salem, Canistota, Tyndall, Brookings, and Alcester 236 PM CDT Mon Oct 20 2025 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 1 PM CDT TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of east central and southeast South Dakota. * WHEN...From 1 AM to 1 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ001>003-012>014-020>022-MNZ071-072-080-081-089-090-097-098-211200- /O.NEW.KFSD.WI.Y.0020.251021T1000Z-251021T2300Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone- Rock- Including the cities of Slayton, Rock Rapids, Worthington, Le Mars, Larchwood, Jackson, Sheldon, Sibley, Cherokee, Rock Valley, Lake Benton, Hartley, Luverne, Sioux Center, Milford, Sanborn, George, Windom, Tyler, Lakefield, Hull, Arnolds Park, Orange City, Spencer, Hawarden, Marshall, Mountain Lake, Pipestone, Ivanhoe, Storm Lake, Inwood, Spirit Lake, Fulda, and Hendricks 236 PM CDT Mon Oct 20 2025 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 6 PM CDT TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Iowa and southwest Minnesota. * WHEN...From 5 AM to 6 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SDZ038-050-052-053-057>059-063-064-211200- /O.EXT.KFSD.WI.Y.0019.000000T0000Z-251021T1500Z/ Beadle-Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Charles Mix- Douglas- Including the cities of Woonsocket, Delmont, Wessington Springs, Mitchell, Plankinton, Lake Andes, Armour, Gregory, Huron, Kimball, Wagner, Marty, Stickney, Burke, Chamberlain, Corsica, White Lake, Platte, and Alpena 236 PM CDT Mon Oct 20 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CDT TUESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of central, east central, south central, and southeast South Dakota. * WHEN...Until 10 AM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Samet
4 follow-up statements
352 WWUS73 KFSD 210818 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 318 AM CDT Tue Oct 21 2025 SDZ038-050-052-053-057>059-063-064-211500- /O.CON.KFSD.WI.Y.0019.000000T0000Z-251021T1500Z/ Beadle-Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Charles Mix- Douglas- Including the cities of Platte, Burke, Wagner, Gregory, Woonsocket, Armour, Marty, White Lake, Stickney, Wessington Springs, Chamberlain, Kimball, Corsica, Mitchell, Huron, Plankinton, Lake Andes, Alpena, and Delmont 318 AM CDT Tue Oct 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Portions of central, east central, south central, and southeast South Dakota. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Fire danger will be elevated. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SDZ039-040-054>056-060>062-065>071-211700- /O.CON.KFSD.WI.Y.0020.000000T0000Z-251021T1800Z/ Kingsbury-Brookings-Miner-Lake-Moody-Hanson-McCook-Minnehaha- Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay-Union- Including the cities of Yankton, Tea, North Sioux City, Canistota, Menno, Brookings, Avon, Centerville, Emery, Elk Point, Viborg, Springfield, Tripp, Orland, Parker, Harrisburg, Vermillion, Marion, Tyndall, Irene, Tabor, Canton, Alexandria, Chancellor, Scotland, Clayton, Howard, Jefferson, Arlington, Freeman, De Smet, Hurley, Parkston, Beresford, Lennox, Alcester, Salem, Sioux Falls, Flandreau, Lake Preston, Montrose, Bridgewater, and Madison 318 AM CDT Tue Oct 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Portions of east central and southeast South Dakota. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Fire danger will be elevated. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ001>003-012>014-020>022-MNZ071-072-080-081-089-090-097-098-211700- /O.CON.KFSD.WI.Y.0020.251021T1000Z-251021T2300Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone- Rock- Including the cities of Sanborn, Sheldon, Arnolds Park, Inwood, Tyler, Hawarden, Ivanhoe, Le Mars, Sioux Center, Jackson, Spencer, Fulda, Lake Benton, Luverne, Sibley, Pipestone, Orange City, Rock Rapids, Mountain Lake, Milford, Spirit Lake, Storm Lake, Rock Valley, Hartley, Slayton, Lakefield, Hull, Cherokee, George, Hendricks, Larchwood, Marshall, Windom, and Worthington 318 AM CDT Tue Oct 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Iowa and southwest Minnesota. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Fire danger will be elevated. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dux
348 WWUS73 KFSD 211453 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 953 AM CDT Tue Oct 21 2025 SDZ038-050-052-053-057>059-063-064-211600- /O.EXP.KFSD.WI.Y.0019.000000T0000Z-251021T1500Z/ Beadle-Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Charles Mix- Douglas- Including the cities of Wessington Springs, Delmont, Woonsocket, Plankinton, Lake Andes, White Lake, Wagner, Corsica, Stickney, Marty, Platte, Mitchell, Gregory, Armour, Burke, Alpena, Huron, Chamberlain, and Kimball 953 AM CDT Tue Oct 21 2025 ...WIND ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... Winds continue to weaken this morning, allowing for the Wind Advisory to expire. $$ IAZ001>003-012>014-020>022-MNZ071-072-080-081-089-090-097-098-212300- /O.CON.KFSD.WI.Y.0020.000000T0000Z-251021T2300Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone- Rock- Including the cities of Arnolds Park, Tyler, Mountain Lake, Sioux Center, Lakefield, Fulda, Windom, Slayton, Hawarden, Spirit Lake, Pipestone, Inwood, Hull, Larchwood, Rock Valley, Cherokee, Hartley, Marshall, Lake Benton, Le Mars, Sibley, Sheldon, Hendricks, George, Jackson, Worthington, Sanborn, Rock Rapids, Ivanhoe, Luverne, Storm Lake, Spencer, Milford, and Orange City 953 AM CDT Tue Oct 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of northwest Iowa and southwest Minnesota. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SDZ039-040-054>056-060>062-065>071-211800- /O.CON.KFSD.WI.Y.0020.000000T0000Z-251021T1800Z/ Kingsbury-Brookings-Miner-Lake-Moody-Hanson-McCook-Minnehaha- Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay-Union- Including the cities of De Smet, Parkston, Yankton, Freeman, Beresford, Alexandria, Parker, Marion, Hurley, Tea, Irene, Clayton, Avon, Canistota, Emery, Scotland, Centerville, Flandreau, Arlington, Salem, Jefferson, Sioux Falls, Chancellor, Menno, Tabor, North Sioux City, Brookings, Bridgewater, Montrose, Lake Preston, Harrisburg, Canton, Tripp, Howard, Lennox, Orland, Tyndall, Madison, Vermillion, Viborg, Springfield, Alcester, and Elk Point 953 AM CDT Tue Oct 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Portions of east central and southeast South Dakota. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Meyers
582 WWUS73 KFSD 211752 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 1252 PM CDT Tue Oct 21 2025 SDZ039-040-054>056-060>062-065>071-211900- /O.EXP.KFSD.WI.Y.0020.000000T0000Z-251021T1800Z/ Kingsbury-Brookings-Miner-Lake-Moody-Hanson-McCook-Minnehaha- Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay-Union- Including the cities of De Smet, Parkston, Yankton, Freeman, Beresford, Alexandria, Parker, Marion, Hurley, Tea, Irene, Clayton, Avon, Canistota, Emery, Scotland, Centerville, Flandreau, Arlington, Salem, Jefferson, Sioux Falls, Chancellor, Menno, Tabor, North Sioux City, Brookings, Bridgewater, Montrose, Lake Preston, Harrisburg, Canton, Tripp, Howard, Lennox, Orland, Tyndall, Madison, Vermillion, Viborg, Springfield, Alcester, and Elk Point 1252 PM CDT Tue Oct 21 2025 ...WIND ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... Winds continue to weaken this afternoon, allowing for the Wind Advisory to expire. $$ IAZ001>003-012>014-020>022-MNZ071-072-080-081-089-090-097-098-212300- /O.CON.KFSD.WI.Y.0020.000000T0000Z-251021T2300Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone- Rock- Including the cities of Arnolds Park, Tyler, Mountain Lake, Sioux Center, Lakefield, Fulda, Windom, Slayton, Hawarden, Spirit Lake, Pipestone, Inwood, Hull, Larchwood, Rock Valley, Cherokee, Hartley, Marshall, Lake Benton, Le Mars, Sibley, Sheldon, Hendricks, George, Jackson, Worthington, Sanborn, Rock Rapids, Ivanhoe, Luverne, Storm Lake, Spencer, Milford, and Orange City 1252 PM CDT Tue Oct 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of northwest Iowa and southwest Minnesota. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Meyers
651 WWUS73 KFSD 212245 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 545 PM CDT Tue Oct 21 2025 IAZ001>003-012>014-020>022-MNZ071-072-080-081-089-090-097-098-212345- /O.EXP.KFSD.WI.Y.0020.000000T0000Z-251021T2300Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone- Rock- Including the cities of Hendricks, Tyler, Jackson, George, Storm Lake, Rock Valley, Windom, Orange City, Arnolds Park, Marshall, Larchwood, Cherokee, Sheldon, Le Mars, Lake Benton, Pipestone, Spirit Lake, Rock Rapids, Worthington, Slayton, Sioux Center, Hawarden, Sibley, Hull, Inwood, Hartley, Spencer, Lakefield, Luverne, Mountain Lake, Sanborn, Ivanhoe, Fulda, and Milford 545 PM CDT Tue Oct 21 2025 ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING... Gusty northwesterly winds will continue to gradually decrease heading into the evening thus we'll allow the advisory to expire at 6 pm. $$ IG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Oct 20, 12:23 PM CDT, 2 hours 13 minutes earlier. Its key messages:
- Strong winds expected across the region through Tuesday. Wind gusts between 35 and 45 are likely, with pockets of 50+ mph winds west of the James River.
- Strong winds combined with very dry fall fire fuels will lead to widespread elevated fire weather concerns. While red flag criteria won't be met, extreme caution should be used.
- Outside of sprinkles Monday into Tuesday, rain chances remain minimal into next weekend.
- Widespread freeze conditions likely Wednesday and Thursday morning. While much of the growing season has ended, this will be the first widespread sub-freezing temperatures of the Fall. Temperatures then warm back into the 60s through next weekend.
Area forecast discussion, Oct 20, 12:23 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
1223 PM CDT Mon Oct 20 2025
.KEY MESSAGES...
- Strong winds expected across the region through Tuesday. Wind
gusts between 35 and 45 are likely, with pockets of 50+ mph
winds west of the James River.
- Strong winds combined with very dry fall fire fuels will lead
to widespread elevated fire weather concerns. While red flag
criteria won't be met, extreme caution should be used.
- Outside of sprinkles Monday into Tuesday, rain chances remain
minimal into next weekend.
- Widespread freeze conditions likely Wednesday and Thursday
morning. While much of the growing season has ended, this will
be the first widespread sub-freezing temperatures of the Fall.
Temperatures then warm back into the 60s through next weekend.
&&
.DISCUSSION...
Issued at 250 AM CDT Mon Oct 20 2025
THIS MORNING: A surface low which developed near the Black Hills
region early this morning continue to track northeast across South
Dakota. Behind this low, a strong surge of surface winds continue
to move east, with 40 to 50 mph winds observed in the West River
areas. As the surface low tracks into northeastern South Dakota
by daybreak, the winds behind the low will broaden and weaken
slightly as they move into the CWA. Nevertheless, areas west of
the James River could see brief gusts to 50 mph. Further east,
we'll begin to see some stronger gusts also developing along the
Buffalo Ridge. Additionally, warm advection ahead of the
surface front may lead to very isolated sprinkles in areas north
of I-90 but especially Highway 14.
TODAY: The frontal boundary moves through the CWA by mid-morning
spreading very gusty winds eastward. Winds through central South
Dakota may weaken for a few hours, before deeper mixing develops by
mid-late morning. Soundings suggest we'll begin to tap into the 35
to 45 knot winds aloft by mid-day which will spread 35 to 45 mph
wind gusts across most of the CWA. Areas west of the James stand
the greatest potential for advisory level gusts, so will issue a
narrow wind advisory through the afternoon. However, trends will
need to be watched closely for further eastward advisory expansion.
Despite the winds, temperatures are likely to climb into the lower
60s in most locations. Fire weather concerns will be increased
today, please see separate discussion for further details.
TONIGHT: An upper trough will continue to dig into the Plains,
tracking into the Great Lakes region by Tuesday. A strong channel
of winds in the 925:850 mb layer will develop on the western side of
the trough overnight. While there remains a bit of uncertainty on
how much of this stronger core of winds can mix downward after dark,
especially as lower stratus pivots southward, pockets of 35 to 45
mph winds may be possible throughout the Tri-State area after
secondary surge arrives by 03Z. Should wind potential increase
further, an advisory may be needed into Tuesday morning. Weak dPVA
within the trough, along with the lowering of ceilings, may lead to
isolated showers or sprinkles at times into daybreak Tuesday.
TUESDAY: Strong northwesterly winds persist into early afternoon as
the deepening upper low moves further into the Great Lakes
region. A few lingering sprinkles will continue across southwest
Minnesota into mid-day, but most of the CWA will remain dry. A
considerable drop in temperatures is expected Tuesday, with
highs only in the 40s to mid 50s.
WEDNESDAY-SATURDAY: Mid-level heights rise throughout the Plains on
Wednesday and spread eastward through the remainder of the work
week. At the surface, an elongated area of surface high pressure
will extend from central Canada into the Upper Midwest. With most of
the CWA under the influence of the cooler temperatures and light
winds associated with the surface high, temperatures will warm back
toward the upper 50s to lower 60s through the second half of the
work week. Broad low-lvl warm advection spreads through the Plains
by Friday and continues Saturday, with surface winds turning to the
southwest heading into the weekend. Temperatures will respond by
rising further into the 60s next weekend.
SUNDAY-MONDAY: Medium range models remain consistent in suggesting
that a neutral to slightly negatively tilted trough will cross the
Rockies and move into the Plains Sunday into early next week. We'll
see how quickly moisture can return to the region, but this will
pose the next reasonable risk for any rainfall in the upcoming 7 day
forecast.
&&
.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1222 PM CDT Mon Oct 20 2025
Breezy northwest winds persist across the area this afternoon with
gusts up to about 30-40 knots currently being observed. Light rain
showers are currently located along highway-71. These showers are
pushing eastwards and will quickly exit the area, leading to dry
conditions for the rest of today. A few locations have reported
ceilings downs to MVFR levels but the vast majority of the area is
sitting at VFR thresholds.
The northwest winds will slowly weaken through the rest of the
afternoon and most of the evening hours before a second push of
colder air slides through the area tonight. This will re-strengthen
the northwest winds with gusts back up to 30-40 knots through the
overnight hours before weakening through the morning hours. Ceilings
look to lower down to MVFR levels during the overnight into the
morning hours tomorrow along and northwest of a KHON to KFSD to KSLB
line. Confidence is not high enough to include MVFR ceilings in KHON
and KFSD's TAFs at this time but trends will be monitored. The MVFR
ceilings and weakening northwest winds will finish out the TAF
period.
&&
.FIRE WEATHER...
Issued at 250 AM CDT Mon Oct 20 2025
Strong winds will spread throughout the Plains Monday
and continue to remain gusty on Tuesday. Initially westerly in
direction, gusts up to 40 to 45 mph will be likely through Monday
afternoon and evening. While relative humidity values only fall
near the upper 30s to lower 40 percent range as a minimum this
afternoon, have some concerns that the combination of these strong
winds and very dry fuels may lead to widespread fire danger risks.
GFDI values in all areas will climb to the "high" category, with
areas along or west of I-29 rising briefly to the "very high"
category. the AG-based GFDI values suggest that danger to
agricultural fields and activities will be even higher. While
conditions won't worsen to RFW criteria, will consider issuing an
SPS to highlight the overall fire risk to the area.
Winds remain strong through Tuesday afternoon, though the fall in
temperatures and rising humidity will mitigate the fire danger risk
to a degree Tuesday. However, concern should again be used if
working outside.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Wind Advisory until 10 PM CDT this evening for SDZ038-050-052-
053-057>059-063-064.
MN...None.
IA...None.
NE...None.
&&
DISCUSSION...Dux
AVIATION...Meyers
FIRE WEATHER...DuxHazardous weather outlook, Oct 20, 5:07 AM CDT, 9 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 507 AM CDT Mon Oct 20 2025 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-211015- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson- McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme- Yankton-Union- 507 AM CDT Mon Oct 20 2025 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight Strong winds will develop through the daytime hours of Monday. Wind gusts between 35 and 45 mph will be possible, highest along and west of the James River. Strong winds, combined with dry grass and crop fields, will lead to elevated fire danger through the region. Wind gusts up to 45 mph may be possible into Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong northwest wind gusts up to 45 mph will be possible through early Tuesday afternoon. The combination of strong winds and dry fire fuels will lead to elevated fire danger. Use extreme caution if working outside. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 2:50 AM CDT | Wind Advisory | FSD | Aurora, Beadle, Brule, Charles Mix, Davison, Douglas and 3 more | 31 hr |
Nearby
Wind Advisories in South Dakota, 2025Wind Advisories in Iowa, 2025Wind Advisories in Minnesota, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.